Delaware, 2006

Damaging Wind in Delaware, June 2, 2006

June 2, 2006 · NWS PHI · 1 event in 1 county or zone

Severe thunderstorms rolled across parts of Sussex County, Delaware during the early evening of June 2nd. The gusty winds associated with the storms downed several tree limbs in Dagsboro at 6:15 PM EDT.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Severe thunderstorms rolled across parts of Sussex County, Delaware during the early evening of June 2nd. The gusty winds associated with the storms downed several tree limbs in Dagsboro at 6:15 PM EDT. Also, a trained weather spotter reported pea size hail in Dagsboro at 6:10 PM EDT.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 2, 3:09 PM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 2, 3:09 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
ISSUED BY NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
409 PM EDT FRI JUN 2 2006

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
TSRA FIRING ACRS WRN/NRN CWFA ATTM...NEARER TO GOOD FORCING OF
CDFNT. AS THE FRONT PROGRESSES EWD AND HTG CONTS...XPCT AREAL CVRG
TO INCR. INSTBLTY GOOD...BUT NOT OUTSTANDING. PWAT HIGH...AND XPCT
HVY RAINERS TO CONT. THERE WAS ENUF BINOVC ERLR SO THAT SOME CELLS
GREW.

LRG UPR TROF AXIS/CUTOFF LOW WL PIVOT ACRS MID ATLC THIS WKND. SFC
BNDRY WL BECOME INCRSGLY PARALLEL W/ UPR FLOW...WHICH WL LEAD TO THE
ALREADY SLOW-MVG FRONT TO STALLING OUT. GFS/NAM DIFFER ON EXACTLY
WHERE THIS WL OCCUR. SIGNATURE ON VAPOR LOOP IMPRESSIVE...SUGGESTING
SFC LOW HAS BEGUN TO SPIN UP ALNG FRNTL BNDRY...WHICH WL ENHANCE
RAFL EXTENT...DURATION...AND TTLS. NAM MUCH SLOER...TRACKING SFC LOW
UP TO PHL BY 18Z SAT...WHERE IT SITS...EVENTUALLY KICKED EWD BY UPR
TROF. GFS MUCH WEAKER W/ SFC LOW AND MORE PROGRESSIVE W/ THE CDFNT.

LIKE THE SLOER TRENDING NAM BASED ON CRRNT TRENDS. HWVR...NOT
COMPLETELY SOLD THO TO THE STRENGTH/SPEED OF NAM SFC FEATURES. HV
GONE THE ENSEMBLE RTE-- CAT TSRA TNGT...CAT HVY RA TMRW...TRENDING
TO LIKELY AFTN RA W/ CHC IN THE MTNS...CHC SAT NGT...AND SCHC SUN W/
AFTN CHC IN THE MTNS. MOS BLEND ON TEMPS.
&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
EXTENDED PERIOD WEATHER WILL BE DOMINATED BY MID-LEVEL EAST COAST
TROUGH THRU MOST OF THE NEXT WEEK. BELOW NORMAL HGTS WILL CONTINUE
NEAR SEASONABLE TO BELOW NORMAL TEMPS THROUGH THE WEEK. PRECIP
THREAT WILL BE DUE TO MAINLY DAYTIME SHOWERS ALONG PREFERRED
COASTAL/BAY SEABREEZE AREAS AND ALONG HIGHER ELEV RIDGES IN FAR NWRN
ZNS. PWAT VALUES WILL AVG AROUND ONE INCH MON-THU. ON THU A COLD
FRONT WILL APPROACH FROM THE WEST...GIVING NEXT BEST CHC FOR
ORGANIZED PRECIP. THE FRONT WILL MOVE EAST AND ACRS THE REGION
TOWARDS FRI...USHERING DRIER AIR ON FRI.
&&

.MARINE...
SLY FLOW ACRS WATERS ATTM. CDFNT WL CROSS SOMETIME SAT...VEERING
WNDS TO W/NW. CDFNT SHUD CLR WATERS SAT NGT...W/ WNDS PICKING UP A
BIT IN NW FLOW SUN. NO FLAGS XPCTD ATTM.

FROM EARLY TO MID WEEK THE MARINE AREA WILL BE SANDWICHED BETWEEN
A OCEANIC LOW TO THE EAST AND WEAK HIGH PRES TO THE EAST. PRES
GRAD STARTS OUT DECENT SUN NIGHT/MON...THEN GRADUALLY RELAXES AS
THE LOW MOVE EAST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FOR PAZ054-055-060>062-067>071 UNTIL 6 AM
     SATURDAY.
NJ...FLASH FLOOD WATCH FOR NJZ001-007>010-012-013-015>019 UNTIL 6
     AM SATURDAY.
DE...FLASH FLOOD WATCH FOR DEZ001 UNTIL 6 AM SATURDAY.
MD...FLASH FLOOD WATCH FOR MDZ008 UNTIL 6 AM SATURDAY.
MARINE...NONE.
&&

SHORT TERM...HTS
LONG TERM...SMZ
MARINE...HTS/SMZ
Hazardous weather outlook, Jun 2, 11:11 AM EST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK - UPDATE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1211 PM EDT FRI JUN 2 2006

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-030845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
444 AM EDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY AND TONIGHT.
SOME OF THE THUNDERSTORMS WILL BRING HEAVY RAIN. GENERALLY 1 TO 2
INCHES OF RAIN IS EXPECTED, WITH LOCALLY HIGHER AMOUNTS. THERE
COULD BE FLOODING OF STREETS, POOR DRAINAGE AREAS AND ALONG THE
QUICK RISING STREAMS AND CREEKS.

A FLOOD WATCH HAS BEEN ISSUED THROUGH TONIGHT FOR THE PHILADELPHIA
METROPOLITAN AREA AND AREAS TO THE NORTH AND WEST INCLUDING CECIL
COUNTY MD, NEW CASTLE DE, EASTERN PA, NORTHERN AND CENTRAL NJ AND SW
NJ.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AGAIN TODAY OR TONIGHT.

In the hours before

Special weather statement, Jun 2, 12:39 PM EST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
139 PM EDT FRI JUN 2 2006

DEZ003-004-021945-
INLAND SUSSEX-DELAWARE BEACHES-
INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH
139 PM EDT FRI JUN 2 2006

AT 135 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A VERY
STRONG THUNDERSTORM NEAR BETHANY BEACH. THIS THUNDERSTORM IS
CAPABLE OF PRODUCING NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES,
STRONG WINDS, SMALL HAIL, AND VERY HEAVY RAIN. THIS STORM WAS
MOVING TO THE NORTHEAST AT 20 MPH.

JJM
Local storm report, Jun 2, 12:55 PM EST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
155 PM EDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     VERNON VALLEY           41.24N 74.49W
06/01/2006                   SUSSEX             NJ   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0335 PM     TSTM WND DMG     SUSSEX                  41.21N 74.61W
06/01/2006                   SUSSEX             NJ   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0410 PM     TSTM WND DMG     NESQUEHONING            40.86N 75.83W
06/01/2006                   CARBON             PA   CO-OP OBSERVER

            POWER LINES DOWN

0605 PM     TSTM WND DMG     BALLY                   40.40N 75.59W
06/01/2006                   BERKS              PA   EMERGENCY MNGR

            WIRES DOWN.

0606 PM     TSTM WND DMG     10 S KENILWORTH         40.08N 75.64W
06/01/2006                   CHESTER            PA   EMERGENCY MNGR

            TREES DOWN IN SOUTH COVENTRY TOWNSHIP

0615 PM     NON-TSTM WND DMG 2 NNE GILBERTSVILLE     40.35N 75.59W
06/01/2006                   MONTGOMERY         PA   LAW ENFORCEMENT

            TREES DOWN IN DOUGLASS TOWNSHIP

0615 PM     TSTM WND DMG     5 SW BECHTELSVILLE      40.32N 75.70W
06/01/2006                   BERKS              PA   EMERGENCY MNGR

            WIRES DOWN.

0640 PM     TSTM WND DMG     LEBANON                 40.64N 74.84W
06/01/2006                   HUNTERDON          NJ   EMERGENCY MNGR

            WIRES DOWN COUNTYWIDE

0653 PM     TSTM WND GST     PERKASIE                40.37N 75.29W
06/01/2006  M58.00 MPH       BUCKS              PA   TRAINED SPOTTER

            MEASURED BY A HAND HELD ANEMOMETER

0715 PM     TSTM WND DMG     FLEMINGTON              40.51N 74.86W
06/01/2006                   HUNTERDON          NJ   LAW ENFORCEMENT

            TREES DOWN IN FLEMINTON

0740 PM     TSTM WND DMG     MILLSTONE               40.50N 74.59W
06/01/2006                   SOMERSET           NJ   EMERGENCY MNGR

            TREES AND WIRES DOWN IN AREA

0745 PM     TSTM WND DMG     LANSDALE                40.24N 75.28W
06/01/2006                   MONTGOMERY         PA   EMERGENCY MNGR

            WIRES DOWN

0800 PM     TSTM WND DMG     EWING                   40.27N 74.80W
06/01/2006                   MERCER             NJ   EMERGENCY MNGR

            WIRES DOWN COUNTYWIDE

0825 PM     TSTM WND DMG     ELKTON                  39.60N 75.82W
06/01/2006                   CECIL              MD   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0827 PM     TSTM WND DMG     5 S NEWARK              39.60N 75.76W
06/01/2006                   NEW CASTLE         DE   EMERGENCY MNGR

            WIRES AND TREES DOWN FROM GLASGOW EAST

0910 PM     TSTM WND DMG     4 SE CHESTER            39.80N 75.33W
06/01/2006                   GLOUCESTER         NJ   EMERGENCY MNGR

            TREES AND WIRES DOWN FROM LOGAN TOWNSHIP EAST

0921 PM     TSTM WND DMG     CARNEYS POINT           39.71N 75.47W
06/01/2006                   SALEM              NJ   AMATEUR RADIO

            TREES AND POWER LINES DOWN

0930 PM     TSTM WND DMG     2 SE MAPLE SHADE        39.93N 74.97W
06/01/2006                   BURLINGTON         NJ   EMERGENCY MNGR

            TREES AND WIRES DOWN FROM EVESHAM EAST

0940 PM     TSTM WND DMG     5 SW GIBBSBORO          39.78N 75.03W
06/01/2006                   CAMDEN             NJ   EMERGENCY MNGR

            TREES AND WIRES DOWN FROM TURNERSVILLE TO GIBBSBORO AND
            SOUTHEAST

&&

ROBERTSON
Local storm report, Jun 2, 2:46 PM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 PM EDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             8 WSW MEDIA             39.88N 75.53W
06/02/2006  M1.25 INCH       DELAWARE           PA   TRAINED SPOTTER

            SPOTTER REPORTED 1.25 INCH HAIL IN CONCORDVILLE

&&

ROBERTSON

The radar

The Dover AFB radar (KDOX), 35 km away, was scanning. The volume nearest the first event began at 22:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sussex

When
June 2, 5:15 PM EST
Where
Sussex County, Dagsboro
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.550, -75.250

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2006Every state in 2006This day in weather historyWarnings in Delaware, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517771.